I was the same way my freshman year. Did not know how to go at half speed and sleeping very little. I combined relaxation techniques, with prayer and an occassional use of xanax. I was afraid it would make me foggy but it did not. My doc prescribed 0.25mg and sometimes I cut that in half just to take the edge off. It is a benzo so something not to rely on all of the time unless your doc thinks so.
For me, getting a year under my belt, really examining what was truly important (learning every little thing perfectly or a compromise that I could live with), asking for help from friends and family, seeing my doc, listening to soft music, exercise, breathing...............a little bit of everything helped me rise above the chaos in my head and get some perspective.
I would speak with an instructor you trust and get some guidance. Countless students have been in your shoes. I was able to get a lot of comfort and encouragement through this thread and thoughout allnurses.com.
Know you are not alone and that you can get through this. You may not think so, but it is true.
Learning to help yourself is a wonderful step to learning how to take care of your patients.
I also researched anxiety and physiologically, as you become more and more anxious, you become more and more unable to observe, collect and retain information. It can really make one foggy. The meds available now, can help without the fog, or becoming uninhibited. It really helped me. I don't use xanax every day, and now, I can go to clinicals without anything and be fine. I have never slept very well before a clinical though, so I try to compensate by making sure I get a good night's sleep two nights before. And if you can't sleep, just try to relax, lisiten to calming music, pray, use EFT, any tool that helps you unwind.
Good luck and don't be fearful of asking for more help here or from docs, friends, classmates, instructors, anyone.
Best of luck and God bless. You cann get through this!